[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IPp] re: High after site change

<<<<Suzanne Clarke:
<<<I did Michaels site change just before tea last night. He has complained
that the first bolus after a site change is quite painful so for the tea
bolus I broke it up into 5 smaller boluses in the hope that it wouldn't hurt
so much. It seemed to help but then at supper time he was 29 (525)!! I gave
a correction and his numbers came down nicely. I am now trying to figure out
what happened.>>>>>>>

Suzanne, sometimes the site gets inserted near a nerve & my son feels those
boluses more than at other times.   If it really bothers him, we change
the site.  Otherwise breaking it up into 1 unit at a time seems to help him
(he's 7 & uses total of about 20units/day).  This has become rarer over the 1.5
years he's been pumping.

If he's always high after a site change, you might try leaving the old site in
for an hour or so after the change to absorb what's left in it, or increasing
the prime on the new site.  Or it could be a 1-time thing.  

Shelly V, mom to Luke, 7, dx'd 10/99, pumping 3/01

Do You Yahoo!?
Yahoo! Health - Feel better, live better
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml